Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diabetic. No help with insulin. Raise insulin dosage irrespective of other health issues?

hi my name is lucy i am a diabetic i have just been put on insulin i started on 10 units and was told to raise by two units every day until my blood sugar level read 10 in the morning i am now up to 30 units it seams like quite a lot and i cant seam to get below 12 i have heart issues and other health problems but without getting to deep into my health issues do i keep pushing my insulin up? i have also found my body temp is going crazy i feel really hot all the time i am constantly sitting in front of a fan whats going on can you help
Asked On : Sun, 2 Dec 2012
Answers:  2 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Let me know your age.
Insulin taken as a medicine by injectable is equivalent to insulin secreted by body on exposure of food.
This insulin should be taken as a natural hormone.
Insulin dose is titrated according to blood sugar level both fasting & post prandial.
Aim is to keep both sugar in controlled range.
If your sugar gets controlled on 30 units then you have to take the same units of insulin.
Felling hot sensation may be due to Hot flashes (If you are in menopausal age) or due to thyroid disorders.
You should consult with internal medicine specialist and should go for thyroid profile.
You should increase the dose of insulin under expert guidance of treating doctor.
Take Care,
Dr. Mayank Bhargava
Answered: Mon, 3 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
You have high blood sugar level and started takin insulin it is good and have patience your blood sugar level will come under control.
At present you should monitor your sugar level and adjust the dose of insulin accordingly.
Please do not worry about the number requirement varies from person to pperson.
Intially when blood sugar is high it will take few more days once blood sugar level come to desirable level your insulin dose may be reduced. This is due to Glucotoxicity as high level affects the inulin secreating Beta cells.
Take care of your diet and Your insulin is long acting or premixed one.
Why temp is hot? is there fever or your age some hormonal changes? Or thyroid problem that needs to be investigated separately.
Please do not worry at all you will see good improvement in few days.
Take care.
Best of Luck.
Answered: Mon, 3 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor